Tenofovir-related Fanconi Syndrome with Nephrogenic Diabetes Insipidus in a Patient with Acquired Immunodeficiency Syndrome: The Role of Lopinavir-Ritonavir-Didanosine

Line
Title: Tenofovir-related Fanconi Syndrome with Nephrogenic Diabetes Insipidus in a Patient with Acquired Immunodeficiency Syndrome: The Role of Lopinavir-Ritonavir-Didanosine
Authors: Rollot, MD, Florence; Nazal, Eve-Marie; Chauvelot-Moachon, Laurence; Kelaidi, MD, Charikleia; Daniel, Nathalie; Saba, Mona; Abad, Sebastien; Blanche, Philippe
Publisher: Clinical Infectious Diseases
Date Published: December 15, 2003
Reference Number: 640
Line
Tenofovir-related tubular damage, like all other recently reported cases, occurred in patients receiving the protease inhibitor (PI) ritonavir, often with lopinavir. Increased plasma concentrations of didanosine were also observed after the addition of tenofovir. It was suspected that tenofovir with PIs interacted with renal organic anion transporters, leading to nephrotoxic tubular concentrations of tenofovir and systemic accumulation of didanosine. Until there is a better understanding of these interactions, close monitoring is recommended for patients receiving tenofovir, PIs, and didanosine.
The publisher has not granted permission to reproduce this article on our website.
You may, however, read this article at the Clinical Infectious Diseases website.
To return to this page, use your "back" key.